CHILI/Lee, I wanted to stop in and welcome you to the forum. You have been getting some good info and suggestions. I personally think part of your son's anger, etc., was due to drug withdrawal. There could be some encephalopathy, also, but I do believe withdrawal was involved. The good week that he had might be directly in response to his being on oxycodone. Do you know for sure if the Rx was written by the same doc who refused him pain pills previously? Or could he have gotten them illegally? As a clean and sober addict/alcoholic, I can tell you that we can be really sneaky. He could have gone to a different doctor, bought them from a friend of a friend, etc. It really is essential that he not drink alcohol. Has he ever been to AA? Do you think he would be willing to try it, or try it again? It literally saved my life--and at the time I was diagnosed with hep C, I had been sober for 6 yrs. and was on no drugs whatsoever. Due to osteonecrosis, a disease in which bone dies, I had to start taking pain pills about 6 years ago. I've had both hips replaced and 2 revisions...and will need another down the road. I continue to take pain meds (Lortab), although in the past few months I've been able to cut the dosage to 2 a day. I was prescribed ibuprofen 800 mg 3 x a day, but now only take that as needed....maybe 3 tabs a week. I know that if I were suddenly taken off Lortab and it was not replaced with any other opiate, I would definitely have withdrawals. My body has built up a physical tolerance. I do not consider it addiction, which is a mind-set in which the addicted person always craves more (if one is good, 2 is better, etc.) My doctors are fine with what I take and pleased that I have recently been able to decrease the amounts.
Since your son is not letting you have access to his pain pills, be aware of sudden agitation. It could mean that he has run out of pills before he can renew them.
I also had the thought that his skin eruptions could be psorhiasis.
If he moves out, but lives nearby, it actually might work out for him. Either way, you are going to worry about him.
Hugs and prayers for you and your family,
Chili: When did your son start itching. My Dr. prescribed oxycodone for severe arthritis pain quite a while back. I could not handle it because it gave me hives and one dose made me itch for about three days. I am still in pain , but since I now have liver disease can no longer take ibuprofen or tylenol. I went to see my dr. recently and he said the only thing for pain , that wouldn't do more damage to my liver was the oxycodone. He told me maybe a lower dose would work. Since I already have three bottles of it I told him I could try cutting them . I haven't been able to get myself to try it again. Even though I hurt all the time. The terrible itching side effect is still on my encephalopathic brain. june